Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 391, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2007, 8:17 PM MDT for Arthur County, Hooker County, McPherson County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2007, 8:17 PM MDT (02:17 UTC)
- Expired
- Aug 14, 2007, 9:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3531 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 150217
SVRLBF
NEC005-091-117-150300-
/O.NEW.KLBF.SV.W.0391.070815T0217Z-070815T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT TUE AUG 14 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT(900 PM MDT)
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DIAMOND BAR LAKE...OR ABOUT 18 MILES EAST OF
ARTHUR...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND BEACH LAKE BY 930 PM CDT...
6 MILES SOUTHEAST OF EAST CODY LAKE BY 850 PM MDT...
8 MILES SOUTHWEST OF HIGHWAY 97 CROSSING THE DISMAL RIVER BY 900 PM
MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING(900 PM MDT TUESDAY EVENING) FOR WESTERN NEBRASKA.
LAT...LON 4166 10147 4149 10154 4147 10103 4187 10096
4187 10139 4173 10142
$$
132 follow-up statements
000
WWUS53 KLBF 150234
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT TUE AUG 14 2007
NEC005-091-117-150300-
/O.CON.KLBF.SV.W.0391.000000T0000Z-070815T0300Z/
MCPHERSON NE-ARTHUR NE-HOOKER NE-
935 PM CDT TUE AUG 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT(900 PM MDT) FOR SOUTHERN HOOKER...NORTHEASTERN ARTHUR AND
NORTHWESTERN MCPHERSON COUNTIES...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SCHNICK
LAKE...OR ABOUT 16 MILES WEST OF TRYON...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF EAST CODY LAKE BY 845 PM MDT...
HIGHWAY 97 MILE MARKER 50 AND 7 MILES SOUTHWEST OF HIGHWAY 97
CROSSING THE DISMAL RIVER BY 900 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING(900 PM MDT TUESDAY EVENING) FOR WESTERN NEBRASKA.
LAT...LON 4166 10147 4149 10154 4147 10101 4187 10096
4187 10139 4173 10142
$$
13000
WWUS53 KLBF 150258
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT TUE AUG 14 2007
NEC005-091-117-150307-
/O.EXP.KLBF.SV.W.0391.000000T0000Z-070815T0300Z/
MCPHERSON NE-ARTHUR NE-HOOKER NE-
957 PM CDT TUE AUG 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOOKER...NORTHEASTERN
ARTHUR AND WESTERN MCPHERSON COUNTIES EXPIRES AT 1000 PM CDT(900 PM
MDT)...
THE STORM WHICH HAD PROMPTED THE WARNING HAS BEEN SHOWING SIGNS OF
WEAKENING. VERY HEAVY RAINFALL AND PEA SIZE HAIL WILL STILL BE
POSSIBLE WITH THIS STORM AS IS MOVES THROUGH THE REMAINDER OF
NORTHERN MCPHERSON INTO HOOK COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING(MIDNIGHT MDT WEDNESDAY MORNING) FOR WESTERN
NEBRASKA.
LAT...LON 4166 10147 4149 10154 4147 10101 4187 10096
4187 10139 4173 10142
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:04 PM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Aug 14, 2:04 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT TUE AUG 14 2007 .SYNOPSIS... SFC BOUNDARY LOCATED FROM NEAR OAX TO GRI TO BETWEEN BBW AND LBF...THEN INTO THE CENTRAL PANHANDLE. MSAS SFC CONVERGENCE INCREASING ALONG THE FRONT ATTM AND CONVECTION ALREADY FIRING IN GARDEN COUNTY...AND LEFT OVER FROM MORNING CONVECTION IN BOYD COUNTY. FAIRLY SIGNIFICANT UPPER CIRCULATION OVER ERN CO ROTATING NWD AND BEGINNING TO FIRE TSRA IN THE CENTRAL ROCKIES. INTERESTINGLY...SOME PV...THOUGH SMALL AMOUNTS...SHOW UP IN THE 500-300MB LAYER VIA MODELS AND ROTATE INTO THE AREA THROUGH WED. NAM BUFR SOUNDINGS WOULD INDICATE TSRA IN GARDEN COUNTY STILL LIKELY NOT SFC BASED YET...BUT OF CONCERN IS THE INCREASING VGP/EHI VALUES N OF BOUNDARY. ONCE TSRA BECOMES SFC BASED THIS COULD YIELD TOR THREAT...ESPECIALLY NEAR THE BOUNDARY WHERE LCLS ARE LOWEST. THE WRENCH IN THE MIX IS THE UNDULAR BORE TYPE GRAVITY WAVE ASSOCIATED WITH THE OUTFLOW FROM CONVECTION IN NERN NEB/SERN SD. THIS WILL LIKELY ENHANCE CONVERGENCE ALONG THE BOUNDAY...BUT MAY INCREASE INHIBITION N OF THE FRONT FOR A TIME. THESE FINE LINES ALSO INDICATE THE AMOUNT OF SHEAR IN THE LOW LAYERS..BELOW WHERE CAP RESIDES. && .SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY NIGHT)... OBVIOUSLY CONVECTION IS THE BIGGEST CONCERN TONIGHT. THE EXTENT OF WHICH WILL DETERMINE FURTHER CONVECTION WED. NAM TOO LATE ON DEVELOPING CONVECTION IN NERN NEB THIS MORNING...BUT SEEMS TO BE HINTING AT WRN DEVELOPMENT OK...BUT AGAIN TOO LATE. HAVE GONE WITH THE IDEA THAT ENTIRE CWA COULD GET TSRA...BUT STRONGEST MOST ORGANIZED CONVECTION SHOULD BE ALONG AND N OF I-80. PROGGED BFR SOUNDINGS INDICATE STEEP LAPSE RATES THROUGH THE NIGHT...LIKELY INDICATIVE OF THE INSTABILITY ASSOCIATED WITH PREVIOUSLY MENTIONED PV ROTATING THRU AND EVIDENCED ON WV IMAGERY. GUIDANCE GENERALLY CLOSE FOR MINS AND STAYED ALONG THOSE LINES - SIMILAR TO ONGOING FCST. MAXES WED WILL BE DEPENDENT ON CLOUD COVER FROM RESIDUAL CONVECTION AND NEW CONVECTION...BUT HAVE GENERALLY SIDED WITH GUIDANCE VALUES. SHOULD BE ENOUGH REMAINING OF OLD BNDRY/NEW ONES TO GENERATE TSRA AGAIN WED. .LONG TERM DISCUSSION (THURSDAY THROUGH TUESDAY)... GUIDANCE VALUES FOR THURSDAY A WAYS APART YET...DUE MAINLY TO CLOUD COVER POSSIBILITIES. THOUGH NAM DOESNT KEEP CLOUD COVER UP NORTH THROUGH THE ENTIRE DAY...2M TEMPS ONLY IN THE UPPER 70S. ONLY WAY VTN WILL STAY THAT COOL IS IF CLOUDS STAY IN ALL DAY. THEREFORE HAVE SIDED MORE TWD THE MAV GUIDANCE...THOUGH NOT ALL THE WAY. THU INTO FRIDAY SHOULD BE MAINLY DRY AS FRONT FINALLY GETS SHOVED INTO KS AFTER WED CONVECTION. SHOULD BE A MODERATE RETURN OF WARM AIR FOR FRIDAY AS INFLUENCE FROM ERN STATES UPPER LONG WAVE TROF WANES AND SHARP RIDGE BUILDS IN THE ROCKIES. 12Z RUN OF ECMWF CONTINUES ITS MORE AGRESSIVE TREND OF MOVING THE ERN PAC LOW INLAND INTO WRN CANADA...PROGRESSING IT ACOSS THE NRN PLAINS. SINCE THIS IS ITS SECOND RUN...IT WILL BE INTERESTING TO SEE IF THE GFS EVENTUALLY GOES THAT WAY. GFS HAS A SIMILAR IDE INITIALLY...BUT SHOWS IT WILL BE HARDER TO BUCK THE STRONG RIDGE IN PLACE OVER THE CENTRAL ROCKIES INTO THE FIRST OF NEXT WEEK. WOULD TEND TO FAVOR THAT IDEA AND BEING MOST LIKELY AND HAVE NOT COOLED TEMPS TOO MUCH YET. && .AVIATION... TONIGHT VFR CONDITIONS WILL BE ENCOUNTERED THROUGH MIDNIGHT CDT EXCEPT IN AREAS OF CONVECTION THIS EVENING. CONVECTION WILL IMPACT ALL ROUTES THROUGH 04Z. THE HIGH BASED THUNDERSTORMS WITH CEILING BASES NEAR 10 KFT ATTM WILL LOWER BEYOND 22Z TO CAUSE LOCALLY MVFR CEILING INTO THE EVENING. THEN CEILING DROPPING FURTHER WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD ALONG TWEB ROUTES 098...264 AND 274 FOR AREAS EAST OF HIGHWAY 97...FROM VALENTINE TO NORTH PLATTE AFTER 09Z. THE LOW CEILING WILL LIFT BEYOND 15Z THROUGHOUT TO VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS/19
Hazardous weather outlook, Aug 14, 1:37 PM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE AUG 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-150545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 237 PM CDT TUE AUG 14 2007 /137 PM MDT TUE AUG 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT GENERALLY NORTH OF INTERSTATE 80 THROUGH THIS EVENING. HIGH BASED THUNDERSTORMS WILL CONTINUE TO DEVELOP WITH THE STORMS TAPPING INTO HIGHER BOUNDARY LAYER MOISTURE INTO THE EVENING FOR STORMS TO INTENSIFY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE WITH ANY ROTATING STORMS THIS EVENING. STORM MOTION IS EXPECTED TO BE AROUND 15 KNOTS AS STORMS INTENSIFY INTO THE EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE DUE TO A SLOW EASTWARD STORM MOTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE WEATHER WILL CONTINUE UNSETTLED INTO WEDNESDAY ACROSS THE SOUTHWEST AS THE FRONT SLIPS SOUTH INTO NORTHERN KANSAS. THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORM ACROSS SOUTHWEST NEBRASKA INTO THE NORTH CENTRAL WEDNESDAY AS ENERGY MOVES OUT OF THE ROCKIES WITH CONVECTION DEVELOPING NORTH OF THE SURFACE BOUNDARY. STORMS WILL AGAIN BE POSSIBLE INTO THE WEEKEND AS MOISTURE IS DRAWN NORTH ON THE HIGH PLAINS AND THE FRONT ACROSS KANSAS RETURNS NORTH AS A WARM FRONT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS NORTH OF INTERSTATE 80. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Aug 14, 5:42 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
08/14/2007 E1.00 INCH GARDEN NE CO-OP OBSERVER
QUARTER...DIME AND NICKEL SIZE HAIL LASTING 7-10 MINUTES
COVERING GROUND
&&
MBYRDLocal storm report, Aug 14, 5:48 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LEWELLEN 41.33N 102.14W
08/14/2007 E1.00 INCH GARDEN NE PUBLIC
TSTSM WINDS EST 45 MPH MOVED 4 WHEELER 20 YARDS
&&
MBYRDLocal storm report, Aug 14, 6:00 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 N LEWELLEN 41.39N 102.14W
08/14/2007 E1.50 INCH GARDEN NE PUBLIC
&&
MBYRDLocal storm report, Aug 14, 6:17 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM NON-TSTM WND GST 19 NNW BRULE 41.35N 102.03W
08/14/2007 E60 MPH KEITH NE PUBLIC
&&
MBYRDLocal storm report, Aug 14, 6:26 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 8 NE OSHKOSH 41.49N 102.23W
08/14/2007 E1.75 INCH GARDEN NE CO-OP OBSERVER
2.9 INCHES OF RAINFALL...UNKNOWN IF FLOODING OCCURRED
&&
MBYRDLocal storm report, Aug 14, 7:02 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 7 SE PAXTON 41.05N 101.26W
08/14/2007 E1.00 INCH LINCOLN NE PUBLIC
TSTSM WINDS 60+ MPH
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 53 min |
| Aug 14, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Aug 14, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 38 min |
| Aug 14, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Aug 14, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Aug 14, 9:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Aug 14, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.